A property of groups of nonexponential growth

Shmuel Rosset*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


We prove that in a finitely generated nonexponential group a normal subgroup with a solvable quotient is finitely generated. This extends a theorem of Milnor which has the same conclusion if the group is also assumed to be solvable. The proof uses a lemma of Milnor, but in a different, simpler, way.

Original languageEnglish
Pages (from-to)24-26
Number of pages3
JournalProceedings of the American Mathematical Society
Issue number1
StatePublished - Jan 1976


Dive into the research topics of 'A property of groups of nonexponential growth'. Together they form a unique fingerprint.

Cite this